I am taking Sertraline at 1 pill for 2 weeks


Q: I am taking Sertraline at 1 pill for 2 weeks then 1 1/2 pills for 2 weeks can I stop taking it as it nulls out my sex drive and I want it back


A:   Hello,
Thanks for the query to ATD,

Yes, Sertraline use can cause sexual side effects in terms of decrease in libido on long term usage. These are known side effects and your physician must have informed you off the same before prescription. However if you feel that the effects are severe and it completely nulls out your sex drive then you may discuss it with your physician for any replacement or substitute drug or lowering of dosage of Sertraline. There are adjunct supplements like gingko blob present which naturally increases libido and can be used along with Sertraline.

Also, another method which has been used by the couple of physicians to overcome sexual side effects of such medications is to offer weekend off from the drug. This helps in reducing the concentration of the drug during weekends which we cherish the most for personal activities. This strategy has been successful and you may opt for it in consultation with your treating physician.

I hope I have answered your query in detail,
Wishing you good health,

Related Q&A

Q: Is it harmful to take nystatin oral terconazole vagl at the same time to cure a vaginal and oral yeast infection?

Q: Is 300 total testosterone normal for a 30 year old male?

Q: I have an issue when I rub and massage my elbow I get a tingling sensation in my pinky and ring finger

Q: Hi i m 25 years old n me n my husband had unprotected sex on the last day of my menstrual cycle ie on 25th Jan n I ha...

Q: Hi i have a slightly low thyroid and iam on medication. i recently wanted to take a amino acid blend, which includes ...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon